Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2012, 8:14 PM CDT for Jefferson County, Tuscaloosa County, Walker County, Alabama. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2012, 8:14 PM CDT (01:14 UTC)
- Expired
- Mar 31, 2012, 9:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Jefferson County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 55 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 8:46 PM CDT | HAIL 1.25 | 1 Ne Little Shoal, AL | HALF DOLLAR SIZE HAIL NEAR BANKHEAD LAKE ON SMITH CAMP RD. |
| Mar 31, 9:05 PM CDT | HAIL 1.25 | Nw Bull City, AL | HALF DOLLAR SIZE HAIL IN BULL CITY ON GROUNDHOG RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:04 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
| Mar 31, 8:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 927 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
370 WUUS54 KBMX 010114 SVRBMX ALC073-125-127-010200- /O.NEW.KBMX.SV.W.0088.120401T0114Z-120401T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 814 PM CDT SAT MAR 31 2012 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL JEFFERSON COUNTY IN ALABAMA... NORTHEASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA... SOUTH CENTRAL WALKER COUNTY IN ALABAMA... * UNTIL 900 PM CDT * AT 809 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GORGAS...OR NEAR CORDOVA...AND MOVING SOUTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... OAK GROVE...BANKHEAD LOCK AND DAM...BULL CITY...TUTWILER... BIRMINGHAMPORT AND LITTLE SHOAL. THIS INCLUDES... US 78 EXIT NUMBER 72... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3340 8704 3335 8736 3375 8734 3374 8709 TIME...MOT...LOC 0115Z 000DEG 28KT 3365 8723 $$ GRANTHAM
2 follow-up statements
784 WWUS54 KBMX 010132 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 832 PM CDT SAT MAR 31 2012 ALC073-125-127-010200- /O.CON.KBMX.SV.W.0088.000000T0000Z-120401T0200Z/ JEFFERSON AL-TUSCALOOSA AL-WALKER AL- 832 PM CDT SAT MAR 31 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL WALKER...EAST CENTRAL TUSCALOOSA AND WEST CENTRAL JEFFERSON COUNTIES UNTIL 900 PM CDT... AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF OAK GROVE...OR 15 MILES NORTHWEST OF HUEYTOWN...MOVING SOUTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE... OAK GROVE...BULL CITY AND LITTLE SHOAL. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3340 8704 3335 8736 3362 8732 3362 8710 TIME...MOT...LOC 0132Z 000DEG 28KT 3352 8723 $$ GRANTHAM
992 WWUS54 KBMX 010150 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 850 PM CDT SAT MAR 31 2012 ALC073-125-127-010200- /O.CON.KBMX.SV.W.0088.000000T0000Z-120401T0200Z/ JEFFERSON AL-TUSCALOOSA AL-WALKER AL- 850 PM CDT SAT MAR 31 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL WALKER...EAST CENTRAL TUSCALOOSA AND WEST CENTRAL JEFFERSON COUNTIES UNTIL 900 PM CDT... AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BULL CITY...OR 14 MILES WEST OF HUEYTOWN...MOVING SOUTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN TUSCALOOSA AND EXTREME SOUTHWESTERN JEFFERSON COUNTIES. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3340 8704 3335 8736 3362 8732 3362 8710 TIME...MOT...LOC 0150Z 000DEG 28KT 3340 8723 $$ GRANTHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:00 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 31, 7:00 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT SAT MAR 31 2012 .UPDATE... AVIATION DISCUSSION. && .AVIATION... 00Z TAF DISCUSSION. TS COMPLEX MOVING SOUTHWARD INTO NORTHERN PORTIONS OF THE AREA THIS EVENING. STORMS HAVE A HISTORY OF PRODUCING SEVERE WEATHER...INCLUDING LARGE HAIL. THESE STORMS WILL AFFECT BHM...ANB...AND EET. STORMS ARE GENERALLY ORIENTED AHEAD OF AND ALONG A BROKEN LINE. HAVE CHOSEN TO USE PREVAILING AND/OR TEMPOS FOR THIS ACTIVITY. WILL MAKE ADJUSTMENTS AS NEEDED...BUT STRONGER STORMS WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS...AND LARGE HAIL. NOT AS CONFIDENT THAT ACTIVITY WILL MAKE IT TO TCL BEFORE DIMINISHING...OR AT LEAST NOT CONTAINING ANY LIGHTNING. HOWEVER...WILL CARRY VCTS FOR SEVERAL HOURS AFTER 04Z. AS CLOUD COVER SHIFTS SOUTHWARD...EXPECT PATCHY FOG TO DEVELOP ACROSS THE NORTHERN TERMINALS. VIS REDUCTIONS WILL DEPEND ON WHETHER HIGH CLOUDS REMAIN ACROSS THE AREA...AND WHETHER WINDS DIMINISH. BUT GIVEN THE WET SURFACE CONDITIONS POST RAINFALL...EXPECT AT LEAST PATCHY FOG WITH MVFR VIS. DO NOT EXPECT RAIN COMPLEX TO AFFECT MGM AND TOI TONIGHT...BUT CLOUD COVER SHOULD SPREAD OVER THE AREA. DEPENDING ON DEPTH OF CLOUD DECK AND HOW LONG CLOUDS REMAIN ACROSS THE AREA...WIDESPREAD FOG DEVELOPMENT COULD BE HAMPERED. THIS AREA DID RECEIVE RAINFALL THIS MORNING..AND PATCHY MVFR FOG REMAINS POSSIBLE. 14 && .SHORT TERM...TONIGHT THROUGH TUESDAY. AN UPPER LEVEL TROF AXIS (COLD POCKET) WILL PASS THROUGH NORTHERN ALABAMA AND GEORGIA THIS EVENING. SCATTERED STRONG TO SEVERE STORMS WILL CONTINUE TO TRACK SOUTHEAST THROUGH THE EARLY EVENING HOURS AND AFFECT MAINLY AREAS NORTH OF I-20...WITH LARGE HAIL BEING THE PRIMARY THREAT. FOG WILL ONCE AGAIN AN ISSUE LATER TONIGHT AND THROUGH EARLY SUNDAY MORNING. THE LOWEST VISIBILITIES WILL LIKELY BE ACROSS EAST ALABAMA WHERE TEMPERATURES ARE FORECAST TO FALL SLIGHTLY BELOW THE AFTERNOON SURFACE DEWPOINTS...CONSIDERED THE CROSSOVER TEMPERATURE. THE UPPER RIDGE BUILDS EASTWARD INTO THE SOUTHEAST STATES SUNDAY AND MONDAY AHEAD OF A DIGGING UPPER TROF OVER THE SOUTHWEST STATES. THIS WILL RESULT IN VERY WARM AFTERNOON TEMPERATURES WITH HIGHS ONCE AGAIN FLIRTING WITH RECORD VALUES. RECORD HIGHS FOR THE MAIN CLIMATE SITES ARE LISTED BELOW. A FEW OF THE MODELS CONTINUE TO SHOW ISOLATED STORMS ACROSS CENTRAL ALABAMA ON SUNDAY. THE MID LEVEL LAPSE RATES ARE NOT AS FAVORABLE ON SUNDAY DUE TO WARMING TEMPERATURES ALOFT...BUT THERE IS LITTLE OR NO CAP...SO AN ISOLATED SEVERE STORM POSSIBLE IN THE AFTERNOON. REMOVED THUNDERSTORMS FOR MONDAY AS TEMPERATURES WARM ENOUGH ALOFT TO PRODUCE A CAPPING INVERSION. .LONG TERM...WEDNESDAY THROUGH SATURDAY. THE CUT-OFF LOW WILL CONTINUE TO TRACK EAST NORTHEAST AND BRING INCREASING CHANCES OF RAIN TO ALABAMA BY WEDNESDAY. THE MODELS NORMALLY HAVE A DIFFICULT TIME WITH THE PROGRESSION OF THESE SYSTEMS AND FORECAST CONFIDENCE REMAINS LOW REGARDING AREAL COVERAGE OF RAIN FOR GIVEN DAY. THE ECMWF MODEL MAINTAINS THE STRENGTH OF THE UPPER LOW WHILE THE GFS WEAKENS THE LOW AND OPENS IT UP INTO A TROF. BOTH SOLUTIONS MAINTAIN SOME RISK OF PRECIPITATION THROUGH FRIDAY...AND NO BIG VARIATIONS IN POPS FROM ONE DAY TO THE NEXT. THE REM ANTS OF THE UPPER LOW SHOULD BE EAST OF AREA BY SATURDAY AND KEPT RAIN OUT OF THE FORECAST. 58/ROSE && .CLIMATE... AN UPPER LEVEL RIDGE SETS UP OVER THE AREA THIS WEEKEND AND WILL TRY TO HOLD FIRM THROUGH AT LEAST TUESDAY. WITH THIS RIDGE IN PLACE SOUTHERLY FLOW AND PLENTY OF SUN WILL ALLOW TEMPERATURES TO WARM UP QUITE A BIT...EVEN APPROACHING RECORD LEVELS. BELOW ARE THE RECORD HIGH TEMPERATURES FOR TODAY THROUGH TUESDAY. WILL ADD MORE DAYS OVER THE NEXT FEW NIGHTS IF ANY FURTHER DAYS FORECAST APPEAR TO BE NEAR RECORDS. SUNDAY APRIL 1 LOCATIONS RECORD HIGHS YEAR(S) ----------------- ------------ ----------- BIRMINGHAM 86 1974 MONTGOMERY 87 1974 TUSCALOOSA 87 1970/1978 ANNISTON 87 1974 MONDAY APRIL 2 LOCATIONS RECORD HIGHS YEAR(S) ----------------- ------------ ----------- BIRMINGHAM 85 2006 MONTGOMERY 88 2006 TUSCALOOSA 88 2006 ANNISTON 87 1978 TUESDAY APRIL 3 LOCATIONS RECORD HIGHS YEAR(S) ----------------- ------------ ----------- BIRMINGHAM 87 1999 MONTGOMERY 87 1999 TUSCALOOSA 86 1963 ANNISTON 89 1999 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 54 85 58 86 59 / 30 20 10 10 10 ANNISTON 56 87 60 86 60 / 30 20 10 10 10 BIRMINGHAM 62 87 63 86 63 / 20 20 10 10 10 TUSCALOOSA 60 88 60 87 61 / 20 20 10 10 10 CALERA 60 87 62 85 62 / 20 20 10 10 10 AUBURN 60 85 63 84 63 / 20 20 10 10 10 MONTGOMERY 60 88 61 87 62 / 20 20 10 10 10 TROY 58 86 60 86 60 / 20 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 31, 9:30 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 930 AM CDT SAT MAR 31 2012 ALZ011>015-017>050-011430- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 930 AM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM 3 PM TO 10 PM THIS AFTERNOON AND EVENING...MAINLY FOR AREAS NORTH OF US-80. THE PRIMARY THREAT FROM ANY SEVERE STORMS THAT DO DEVELOP WILL BE LARGE HAIL...WITH DAMAGING STRAIGHT LINE WINDS A SECONDARY THREAT. AREAS OF FOG MAY REDEVELOP ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT...REDUCING VISIBILITIES TO ONE MILE OR LESS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE NEXT ROUND OF SEVERE THUNDERSTORMS WILL BE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT ACROSS ALL OF CENTRAL ALABAMA. THE HAZARDOUS THREATS INCLUDE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THE STORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS CENTRAL ALABAMA BY EARLY THURSDAY. MODELS CONTINUE TO TREND SLOWER WITH THIS SYSTEM SO THERE MAY STILL BE CHANGES AS WE APPROACH THESE DAYS. WE ARE IN THE HEART OF SEVERE WEATHER SEASON...SO PAY SPECIAL ATTENTION TO ADDITIONAL DETAILS AS WE APPROACH THESE POTENTIAL HAZARDOUS DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY THIS AFTERNOON AND EARLY NEXT WEEK. 61
In the hours before
Local storm report, Mar 31, 7:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL CURRY 33.96N 87.21W
03/31/2012 E1.25 INCH WALKER AL TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED IN CURRY.
0513 PM HAIL JASPER 33.85N 87.27W
03/31/2012 E0.75 INCH WALKER AL AMATEUR RADIO
PENNY SIZE HAIL REPORTED IN JASPER.
0545 PM HAIL 2 SE SAND ROCK 34.23N 85.74W
03/31/2012 E0.25 INCH CHEROKEE AL AMATEUR RADIO
PEA SIZED HAIL ON COUNTY ROAD 166 NEAR SAND ROCK.
0558 PM HAIL SIPSEY 33.82N 87.09W
03/31/2012 E2.00 INCH WALKER AL TRAINED SPOTTER
0559 PM HAIL MANCHESTER 33.90N 87.25W
03/31/2012 E1.75 INCH WALKER AL TRAINED SPOTTER
GOLF BALL SIZED HAIL IN MANCHESTER. SEVERAL CAR WINDOWS
AND SUNROOFS BROKEN BY HAIL.
0610 PM HAIL 2 W SIPSEY 33.82N 87.12W
03/31/2012 E2.00 INCH WALKER AL PUBLIC
HAIL SLIGHTLY LARGER THAN GOLFBALLS JUST WEST OF SIPSEY
NEAR U.S. HIGHWAY 78.
0610 PM HAIL ALTOONA 34.03N 86.33W
03/31/2012 E1.00 INCH ETOWAH AL LAW ENFORCEMENT
QUARTER SIZED HAIL IN ALTOONA.
0610 PM TSTM WND GST 2 W SIPSEY 33.82N 87.12W
03/31/2012 E60.00 MPH WALKER AL PUBLIC
ESTIMATED 60 TO 70 MPH WINDS JUST WEST OF SISPEY NEAR
U.S. HIGHWAY 78.
0629 PM HAIL 3 N ONEONTA 33.99N 86.47W
03/31/2012 E1.00 INCH BLOUNT AL AMATEUR RADIO
QUARTER SIZED HAIL ON COUNTY ROAD 39.
0635 PM HAIL 7 ESE ONEONTA 33.91N 86.36W
03/31/2012 E0.50 INCH BLOUNT AL COCORAHS
HALF INCH HAIL REPORTED SOUTHEAST OF ONEONTA.
0651 PM HAIL NESMITH 34.18N 87.12W
03/31/2012 E1.00 INCH WINSTON AL FIRE DEPT/RESCUE
REPORTED BY FIREFIGHTER
0703 PM HAIL PARRISH 33.73N 87.28W
03/31/2012 E1.00 INCH WALKER AL PUBLIC
QUARTER SIZE HAIL COVERING THE GROUND IN PARRISH...HAIL
WAS STILL FALLING.
0714 PM HAIL BIRMINGHAMPORT 33.57N 87.11W
03/31/2012 E1.75 INCH JEFFERSON AL AMATEUR RADIO
GOLF BALL SIZE HAIL REPORTED IN BIRMINGPORT
0730 PM HAIL BIRMINGHAMPORT 33.57N 87.11W
03/31/2012 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED JUST TO THE EAST OF
BIRMINGPORT.
0739 PM HAIL 2 W BIRMINGHAMPORT 33.57N 87.14W
03/31/2012 E1.75 INCH JEFFERSON AL AMATEUR RADIO
GOLF BALL HAIL REPORTED JUST WEST OF BIRMINGPORT.
&&
GGOGGINSLocal storm report, Mar 31, 7:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG HELICON 34.13N 87.14W
03/31/2012 WINSTON AL FIRE DEPT/RESCUE
TREE DOWN ON A HOUSE ON COUNTY ROAD 126 IN HELICON.
&&
GGOGGINSLocal storm report, Mar 31, 7:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
751 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL JACKSONVILLE 33.81N 85.76W
03/31/2012 E0.25 INCH CALHOUN AL TRAINED SPOTTER
PEA SIZE HAIL AND 50 MPH WINDS IN JACKSONVILLE.
&&
GRANTHAMSpecial weather statement, Mar 31, 7:55 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
755 PM CDT SAT MAR 31 2012
ALZ025-027>029-036>038-043-047-010145-
CHAMBERS AL-CLAY AL-COOSA AL-ELMORE AL-LEE AL-RANDOLPH AL-SHELBY
AL-TALLADEGA AL-TALLAPOOSA AL-
755 PM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS...TALLAPOOSA...
SOUTHWESTERN TALLADEGA...SOUTHERN SHELBY...SOUTHERN RANDOLPH...
NORTHERN LEE...NORTHERN ELMORE...COOSA AND SOUTHERN CLAY COUNTIES
UNTIL 845 PM CDT...
AT 751 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RED LEVEL TO PARKDALE TO
COLUMBIANA...AND MOVING SOUTH AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WEOGUFKA...
KELLYTON...
STROUD...
ALEXANDER CITY...
ROCKFORD...
&&
LAT...LON 3260 8519 3256 8565 3260 8571 3258 8579
3255 8580 3254 8591 3261 8641 3275 8641
3275 8637 3282 8646 3286 8645 3293 8652
3302 8652 3305 8660 3317 8662 3314 8611
3330 8539
TIME...MOT...LOC 0056Z 345DEG 33KT 3309 8545 3304 8607
3311 8657
GRANTHAMLocal storm report, Mar 31, 7:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
757 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL OAK GROVE 33.46N 87.15W
03/31/2012 E1.00 INCH JEFFERSON AL TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND IN OAK GROVE.
&&
GRANTHAMLocal storm report, Mar 31, 8:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
807 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 1 S OAK GROVE 33.44N 87.15W
03/31/2012 E1.00 INCH JEFFERSON AL TRAINED SPOTTER
QUARTER SIZE HAIL NEAR OAK GROVE.
&&
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:13 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 47 min |
| Mar 31, 7:15 PM CDT | Special Weather Statement | BMX | Clay, Randolph, Talladega | 45 min |
| Mar 31, 7:23 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 52 min |
| Mar 31, 7:39 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 51 min |
| Mar 31, 7:55 PM CDT | Special Weather Statement | BMX | Chambers, Coosa, Elmore, Lee, Tallapoosa | 50 min |
| Mar 31, 7:58 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Tuscaloosa | 47 min |
| Mar 31, 8:21 PM CDT | Special Weather Statement | BMX | Shelby | 24 min |
| Mar 31, 8:28 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 47 min |
| Mar 31, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby | 39 min |
| Mar 31, 8:44 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 106 min |
| Mar 31, 8:59 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Tuscaloosa | 46 min |
| Mar 31, 9:10 PM CDT | Special Weather Statement | BMX | Chilton | 50 min |
| Mar 31, 9:12 PM CDT | Special Weather Statement | BMX | Walker | 48 min |
| Mar 31, 9:39 PM CDT | Special Weather Statement | BMX | Bibb | 51 min |
| Mar 31, 9:56 PM CDT | Special Weather Statement | BMX | Autauga | 49 min |
| Mar 31, 9:57 PM CDT | Special Weather Statement | BMX | Marion | 48 min |
| Mar 31, 10:03 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 42 min |
| Mar 31, 10:39 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 51 min |
| Mar 31, 11:29 PM CDT | Special Weather Statement | BMX | Lamar | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.